Jump to content
CrazyBoards.org

Recommended Posts

hi folks,

Everything i take is a cns depressant: lamictal, lithium, inderal, seroquel. My brain's lovin' it. But i'm having trouble breathing. Do my brain and lungs need to be in a stand-off like this? Any way out without taking something that might cancel out my meds?

thx,

7

Link to comment
Share on other sites

hi folks,

Everything i take is a cns depressant: lamictal, lithium, inderal, seroquel. My brain's lovin' it. But i'm having trouble breathing. Do my brain and lungs need to be in a stand-off like this? Any way out without taking something that might cancel out my meds?

thx,

7

<{POST_SNAPBACK}>

Looking at your list the Inderal jumps out at me.  I have taken all of those meds.  Lithium, Lamictal, and Seroquel don't seem to relate directly to the cardiovascular or pulmonary functions.  I assume that you take Inderal for anxiety and panic attacks, because that is why I took it.  Tremors too.  As you know, it is a beta blocker primarily used to control hypertension.  Most of what it does decreases your need for oxygen making it easier for the heart to beat regularly.  I don't know what your blood pressure is, but some people myself included experience a decrease in blood pressure.  This is especially likely to happen when standing up which is called orthostatic hypotension.  Unfortunately, this got really bad for me and it all ended with a nice ER trip.  One of the orther side effects that is rarer is bronchospasm which is difficulty breathing due to constriction.  Sometimes you get a cough with it.  Please contact your doctor because regardless of cause, this is a very serious side effect.

Katie ;)

Link to comment
Share on other sites

Yeah, the Inderol jumps out at me on first read.  I do not think the other three would have any real effect on asthma.  They didn't for me.

I was taking another beta-blocker, metoprolol, because it is supposed to have less effect on breathing than Inderol.  I still think that it was having some effect, particularly when I would go quicly up and down stairs. I stopped using it, mostly because I didn't need it.  I need to do some experiments and confirm if it is the culprit.

Talk to your allergist/pulmonologist and get his thoughts. You could also try experimenting with the inderol.

A.M.

Link to comment
Share on other sites

Lithium, Lamictal, oh my, yes trouble breathing...I have occasional trouble myself.  Didn't know why til I ran a med interaction check on Ye Olde AIDSMeds.com.  And Seroquel, well, too much of that *always* gave me breathing problems.

So I ran your whole list.  Relevant highlights:

Moderate Drug-Drug Interaction:  Seroquel (quetiapine) and lithium (lithium)

--------------------------------------------------------------------------------

MONITOR: Central nervous system- and/or respiratory-depressant effects may be additively or synergistically increased in patients taking multiple drugs that cause these effects, especially in elderly or debilitated patients. MANAGEMENT: During concomitant use of these drugs, patients should be monitored for potentially excessive or prolonged CNS and respiratory depression. Ambulatory patients should be made aware of the possibility of additive CNS effects (e.g., drowsiness, dizziness, lightheadedness, confusion) and counseled to avoid activities requiring mental alertness until they know how these agents affect them. Patients should also be advised to notify their physician if they experience excessive or prolonged CNS effects that interfere with their normal activities.

Moderate Drug-Drug Interaction:  lithium (lithium) and Lamictal (lamotrigine)

--------------------------------------------------------------------------------

MONITOR: Central nervous system- and/or respiratory-depressant effects may be additively or synergistically increased in patients taking multiple drugs that cause these effects, especially in elderly or debilitated patients. MANAGEMENT: During concomitant use of these drugs, patients should be monitored for potentially excessive or prolonged CNS and respiratory depression. Ambulatory patients should be made aware of the possibility of additive CNS effects (e.g., drowsiness, dizziness, lightheadedness, confusion) and counseled to avoid activities requiring mental alertness until they know how these agents affect them. Patients should also be advised to notify their physician if they experience excessive or prolonged CNS effects that interfere with their normal activities.

Moderate Drug-Drug Interaction:  lithium (lithium) and Inderal (propranolol)

--------------------------------------------------------------------------------

MONITOR: The concomitant administration of agents with hypotensive effects and psychotherapeutic agents (e.g., anxiolytics, sedatives, hypnotics, antidepressants, antipsychotics), narcotic analgesics, alcohol, or muscle relaxants may additively increase hypotensive and/or central nervous system depressant effects. MANAGEMENT: During concomitant use of these drugs, patients should be monitored for hypotension and excessive or prolonged CNS depression. Ambulatory patients should be made aware of the possibility of additive effects (e.g., drowsiness, dizziness, lightheadedness, confusion, orthostasis, fainting) and be cautioned about driving, operating machinery, or performing other hazardous tasks, and to arise slowly from a sitting or lying position. Patients should also be advised to notify their physician if they experience excessive side effects that interfere with their normal activities, or dizziness and fainting.

Moderate Drug-Drug Interaction:  Lamictal (lamotrigine) and Inderal (propranolol)

--------------------------------------------------------------------------------

MONITOR: Central nervous system- and/or respiratory-depressant effects may be additively or synergistically increased in patients taking multiple drugs that cause these effects, especially in elderly or debilitated patients. MANAGEMENT: During concomitant use of these drugs, patients should be monitored for potentially excessive or prolonged CNS and respiratory depression. Ambulatory patients should be made aware of the possibility of additive CNS effects (e.g., drowsiness, dizziness, lightheadedness, confusion) and counseled to avoid activities requiring mental alertness until they know how these agents affect them. Patients should also be advised to notify their physician if they experience excessive or prolonged CNS effects that interfere with their normal activities.

Which, sadly, doesn't answer the question at hand, but gives everybody an idea of exactly how bad all those meds are whacking your ability to breathe.  (Which, I'm assuming from my own experience, is a tightening of the throat, including difficulty in swallowing?  But mebbe I'm off base...)

At any rate, I have only 2 ideas...a CNS stimulant, which I know NADA about, so I may be talking out my ass there--which, of course, may well negate some of the benefits of the very meds that are causing your problems.  But I'm guessing you already figured that one out...

OR...change the meds.  Which, I'm sure, you don't *want* to do, but this is a nasty cumulative side effect that may require it.  (Shit, just the Lamictal and the lith give me problems; I only take Seroquel as needed, for sleep or when things get..."bad")

At any rate, as always, talk to the ol' pdoc.  Weigh the benefits of tossing in yet *another* med, swapping meds, or whatever.

Dammit, it's gettin; hard to breathe just writing this!

--CNS, having fun with all the "CNS's" in this post ;)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...